Alert archive / California / Freeze Warnings in 2007

Freeze Warning 2, NWS Eureka, CA

January 12, 2007

NWS Eureka, CA issued this freeze warning at Jan 12, 2007, 10:16 AM PST. It took effect at Jan 13, 2007, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2007, 10:16 AM PST (18:16 UTC)
In effect from
Jan 13, 2007, 12:00 AM PST
Expired
Jan 13, 2007, 9:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 121816
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1016 AM PST FRI JAN 12 2007

CAZ001-002-130730-
/O.UPG.KEKA.FZ.A.0002.070113T0800Z-070113T1700Z/
/O.NEW.KEKA.FZ.W.0002.070113T0800Z-070113T1700Z/
REDWOOD COAST-MENDOCINO COAST-
1016 AM PST FRI JAN 12 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY FOR A HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING FOR A HARD FREEZE...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM PST SATURDAY.

COLD AIR AND CLEAR SKIES WILL MEAN ANOTHER NIGHT OF BELOW FREEZING
TEMPERATURES FOR THE COASTAL AREAS OF DEL NORTE...HUMBOLDT AND
MENDOCINO COUNTIES OF NORTHWEST CALIFORNIA. READINGS ON SATURDAY
MORNING ARE EXPECTED TO BE EVEN COLDER THAN THE THOSE ON FRIDAY
MORNING. TEMPERATURES WILL BE IN THE LOWER TO MID 20S.

A FREEZE WARNING FOR A HARD FREEZE MEANS TEMPERATURES OF 29
DEGREES AND BELOW ARE EXPECTED.

RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT PLANTS AND
ANIMALS. THESE STEPS INCLUDE BRINGING PETS INSIDE. EXPOSED WATER
PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED.

$$
 CWS
2 follow-up statements
000 
WWUS76 KEKA 122213
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
213 PM PST FRI JAN 12 2007

CAZ001-002-131115-
/O.NEW.KEKA.FZ.A.0003.070114T0800Z-070114T1700Z/
/O.CON.KEKA.FZ.W.0002.070113T0800Z-070113T1700Z/
REDWOOD COAST-MENDOCINO COAST-
213 PM PST FRI JAN 12 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM PST SATURDAY. 

TEMPERATURES WELL BELOW FREEZING ARE EXPECTED AGAIN SUNDAY NIGHT
IN THE COASTAL AREAS OF DEL NORTE... HUMBOLDT AND MENDOCINO
COUNTIES OF NORTHWEST CALIFORNIA. READINGS ON SUNDAY MORNING
SHOULD NOT BE AS COLD AS ON SATURDAY MORNING...BUT WIDESPREAD MID
TO UPPER 20S CAN BE EXPECTED.

RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT PLANTS AND
ANIMALS. THESE STEPS INCLUDE BRINGING PETS INSIDE. EXPOSED WATER
PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED.

A FREEZE WARNING OR A FREEZE WATCH MEANS A FORECAST OF SUB-
FREEZING TEMPERATURES.

$$
000 
WWUS76 KEKA 131058
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 AM PST SAT JAN 13 2007

CAZ001-002-131700-
/O.CON.KEKA.FZ.W.0002.000000T0000Z-070113T1700Z/
/O.CON.KEKA.FZ.A.0003.070114T0800Z-070114T1700Z/
REDWOOD COAST-MENDOCINO COAST-
258 AM PST SAT JAN 13 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A VERY COLD AIRMASS AND CLEAR SKIES WILL KEEP TEMPERATURES BELOW
30 DEGREES UNTIL 9 AM THIS MORNING.
 
TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING ONCE AGAIN TONIGHT
THROUGH EARLY SUNDAY MORNING IN THE COASTAL AREAS OF DEL NORTE...HUMBOLDT
AND MENDOCINO COUNTIES OF NORTHWEST CALIFORNIA. READINGS ON SUNDAY
MORNING SHOULD NOT BE AS COLD THIS MORNING...BUT WIDESPREAD MID
TO UPPER 20S CAN BE EXPECTED.

A FREEZE WARNING MEANS A FORECAST OF WIDESPREAD TEMPERATURES BELOW
30 DEGREES. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT
PLANTS AND ANIMALS. THESE STEPS INCLUDE BRINGING PETS INSIDE.
EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE
PROTECTED.

A FREEZE WATCH MEANS WIDESPREAD TEMPERATURES BELOW 30 DEGREES ARE
EXPECTED...BUT NOT YET IMMINENT.

$$

KENNEDY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Jan 12, 5:00 AM PST, 5 hours 16 minutes earlier.

Area forecast discussion, Jan 12, 5:00 AM PST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
500 AM PST FRI JAN 12 2007

.SYNOPSIS...A COLD AND DRY AIR MASS WILL PERSIST ACROSS NORTHWEST
CALIFORNIA THROUGH SATURDAY MORNING. A GRADUAL WARMING TREND WILL
THEN TAKE HOLD AND PERSIST THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...THE COLD UPPER LEVEL LOW AND TROUGH IS NOW WELL EAST
OF THE CWA...BEHIND THE TROUGH A COLD AND DRY AIRMASS HAS MOVED OVER
NORTHWEST CALIFORNIA. ALONG THE NORTH COAST...A LIGHT OFFSHORE WIND
DEVELOPED AFTER MIDNIGHT AND THIS MODERATED SOME OF THE LOW
TEMPERATURES. HOWEVER...ANY LOCATION NOT IMPACTED BY THE DOWNSLOPE
NORTHEAST WIND WILL HAVE MINIMUM TEMPERATURES IN THE 20S...AS THE
DEW POINTS ARE IN THE 20S ALONG THE COAST. SO HAVE CONTINUED THE
FREEZE WARNING FOR THE COASTAL REGION OF THE CWA.

THE FREEZE WATCH CONTINUES FOR TONIGHT FOR THE COASTAL REGIONS.
MODEL GUIDANCE CONTINUES TO INDICATE THAT THE MID LEVELS WILL NOT
WARM TODAY AND OVERNIGHT. THE 1000 TO 500MB THICKNESS VALUES ARE
VERY SIMILAR BETWEEN THIS MORNING AND SATURDAY MORNING. THE AIRMASS
WILL REMAIN DRY AND THE OVERNIGHT DEW POINTS ARE FORECAST TO BE IN
THE UPPER TEENS TO LOWER 20S. THE MOS GUIDANCE STILL INDICATES
COLDER TEMPERATURES FOR SATURDAY MORNING THAN THIS MORNING...WITH A
LOW OF 18 DEGREES FAHRENHEIT FORECAST AT THE ARCATA AIRPORT.
HOWEVER...I KEPT THE LOWS IN THE 20S...AS THE OFFSHORE FLOW IS
EXPECTED TO HAVE SOME MODERATING AFFECT ON THE MINIMUM TEMPERATURES.

AS THE UPPER LEVEL LOW AND TROUGH MOVES FURTHER TO THE EAST...A
STRONG UPPER LEVEL RIDGE BUILDS OVER THE EASTERN PACIFIC...AND THE
MID LEVELS WILL WARM. THIS RIDGE IS EXPECTED TO HOLD THROUGH
TUESDAY. SO ALONG WITH A GRADUAL WARMING TREND...IT WILL REMAIN DRY
OVER HOLIDAY WEEKEND. THE RIDGE AXIS WILL MOVE ASHORE ON
TUESDAY...AS AN UPPER LEVEL TROUGH APPROACHES THE COAST.

FOR WEDNESDAY AND THURSDAY...THE MODELS STILL HAVE DIFFERING
SOLUTIONS ON HOW THE APPROACHING UPPER LEVEL TROUGH WILL ULTIMATELY
BEHAVE. LATEST GUIDANCE POINTS TO A CUT-OFF LOW DEVELOPING
OFFSHORE...RATHER THAN PUSHING ASHORE UNDERNEATH THE RIDGE. WHILE
THIS SOLUTION APPEARS MORE REASONABLE...CONFIDENCE REMAINS LOW IN
THE CURRENT SOLUTION OF THE PLACEMENT OF THE CUT-OFF LOW. ANY IMPACT
ON NORTHWEST CALIFORNIA WILL DEPEND ON HOW FAR OFFSHORE THE LOW
REMAINS AS IT DRIFTS SOUTHWARD. SO HAVE CONTINUED WITH THE CURRENT
DRY FORECAST THROUGH DAY 7.

KENNEDY

&&

.AVIATION...A VERY COLD AND DRY AIRMASS OVER THE REGION COUPLED WITH
A LIGHT OFFSHORE FLOW WILL LEAD TO PREVAILING VFR CONDITIONS AT ALL
NORTHWEST CALIFORNIA AIRPORTS THROUGH TONIGHT. PERIODS OF MVFR VSBYS
CAN BE EXPECTED DURING THE EARLY MORNING AND OVERNIGHT HOURS...FROM
LIGHT MIST IN LOCAL RIVER VALLEYS.

EL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS PT ST GEORGE TO PT
ARENA OUT 60NM.
FREEZE WARNING CAZ001-002 UNTIL 900 AM THIS MORNING.
FREEZE WATCH CAZ001-002 FOR SATURDAY MORNING.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 12, 5:00 AM PST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
500 AM PST FRI JAN 12 2007

CAZ001-002-131300-
REDWOOD COAST-MENDOCINO COAST-
500 AM PST FRI JAN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING CONTINUES UNTIL 900 AM THIS MORNING. SEE
SFONPWEKA FOR DETAILS.

A FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT INTO EARLY SATURDAY
MORNING AS RECORD LOW TEMPERATURES AND A HARD FREEZE ARE EXPECTED.
SEE SFONPWEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...NONE.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 2:13 PM PSTFreeze WatchEKA20 hr

Nearby

Freeze Warnings in California, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.